I recently had surgery on my acl and am taking 800mg ibuprofin and hydrocodin. i usually am regular, going once a day but recently have not been regular and going every other or perhaps three days inbetween. some times i have to force it out if i dont take a stool softener, its seems hard in texture and blood streaks on the outside, not woven in. should i be worried or just continue to eat more fiber and take softeners?
Ibuprofen is similar to aspirin, in that some people will experience stomach bleeding when using it regularly. Also, painkillers like percocet can be constipating, so if you have been taking anything else besides ibuprofen that might explain your lack of regularity.
But I have to agree with wmkcolors. You need to discuss this with your doctor. Even if it is because of something you are doing post-op, you should let the doctor confirm this.
As a follow up, I was diagnosed with colorectal cancer, when I noticed blood in my stools. I ignored it for awhile, in part, because of being in my 30s. I just wish that I would have gone in right when I noticed the blood, versus waiting for almost a year. Fortunately, my cancer was caught early. I hesitate to mention my cancer, whenever someone does notice blood, because that doesn't mean you will have cancer. But, if in doubt, check it out. Signs of blood, from moles, from the colon, from the mouth....wherever....should always be checked out.